MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 KUGEL PATCH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 KUGEL PATCH; SURGICAL MESH
Catalog Number 0010103
Medical Device Problem Codes Defective Device (2588); Material Deformation (2976); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240); Injury (2348); Disability (2371)
Date of Event 08/30/2010
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol kugel patch (device #1) used to treat the patient.The patient's attorney did allege injuries; however, no details have been provided.No lot number has been provided therefore a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.This emdr represents the bard/davol kugel patch (device #1).An additional emdr was submitted to represent the bard/davol composix kugel (device #2).Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol kugel hernia patch (device #1) on (b)(6) 2010.It is alleged that on (b)(6) 2010 the patient had unspecified injuries and underwent surgery with implant of an unspecified bard/davol composix kugel hernia patch (device #2).It is alleged the patient had unspecified injuries and underwent revision surgery on (b)(6) 2012.As reported, the patient is making a claim for an adverse patient outcome against the bard/davol kugel hernia patch and composix kugel hernia patch.The attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.".
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol kugel hernia patch (device #1) on (b)(6) 2010.It is alleged that on (b)(6) 2010 the patient had unspecified injuries and underwent surgery with implant of an unspecified bard/davol composix kugel hernia patch (device #2).It is alleged the patient had unspecified injuries and underwent revision surgery on (b)(6) 2012.As reported, the patient is making a claim for an adverse patient outcome against the bard/davol kugel hernia patch and composix kugel hernia patch.The attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." addendum per additional information provided: (b)(6) 2010 - patient was diagnosed with small bowel obstruction and incisional hernia thereby underwent open repair with the implant of kugel patch (device #1).Per operative notes, "the hernia sac was dissected out and opened.A large hernia noted on right side was reduced.A kugel patch (device #1) was placed and sutured." (b)(6) 2010 - patient was diagnosed with recurrent ventral hernia thereby underwent open repair partial removal of mesh (device #1) and implant of composix kugel mesh (device #2).Per operative notes, "the hernia sac was opened.The piece of mesh (device #1) had been ripped off the right side the fascial defect was removed.A large defect in the upper abdomen was noted.A composix kugel mesh (device #2) was sutured." (b)(6) 2012 - patient was diagnosed with recurrent ventral hernia thereby underwent lysis of adhesion, component separation and removal of mesh.Per operative notes, "the hernia sac located at subdermal at the cephalad portion of dissection.The old mesh (device #2) was removed.The majority of retained unincorporated mesh was debrided." (b)(6) 2013 - patient was diagnosed with recurrent incisional hernia thereby underwent removal of mesh and lysis of adhesion.Per operative notes, "the retained mesh was removed.A synthetic mesh was placed and sutured.".
 
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol kugel patch (device #1) used to treat the patient.The patient's attorney did allege injuries; however, no details have been provided.No lot number has been provided therefore a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.This emdr represents the bard/davol kugel patch (device #1).An additional emdr was submitted to represent the bard/davol composix kugel (device #2).Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This supplemental emdr represents the bard/davol kugel patch (device #1).An additional supplemental emdr was submitted to represent the bard/davol composix kugel (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
KUGEL PATCH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key8541778
Report Number1213643-2019-03316
Device Sequence Number11377050
Product Code FTL
UDI-Device Identifier00801741016356
UDI-Public(01)00801741016356
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K963141
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2013
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0010103
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2019
Supplement Date Received by Manufacturer05/27/2025
Initial Report FDA Received Date04/23/2019
Supplement Report FDA Received Date06/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age35 YR
Patient SexMale